MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-60-100-120-P6
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery with no tortuosity, calcification and 50% stenosis.Access in the right groin was obtained using a 6fr sheath, a non-abbott 0.18 guide wire and non-abbott support catheter.Additional access was obtained in the left foot for advancing a non-abbott 0.018 guide wire.The vessel was pre-dilated with an unspecified 6x100mm balloon device.Advancing retrograde, the first supera self expanding stent system (sess) was advanced to the lesion and the stent was deployed.The 6x100mm 120mm supera stent was then implanted in the target lesion in an overlapping fashion.An unspecified post dilation device was advanced, and the second stent was noted to have shifted; therefore, a third supera stent was implanted to cover the gap between the two previous supera stents.Prior to reinserting the dilation device, the device it was reported that the procedure was performed to treat a lesion in the superficial femoral artery with no tortuosity, calcification and 50% stenosis.Access in the right groin was obtained using a 6fr sheath, a non-abbott 0.18 guide wire and non-abbott support catheter.Additional access was obtained in the left foot for advancing a non-abbott 0.018 guide wire.The vessel was pre-dilated with an unspecified 6x100mm balloon device.Advancing retrograde, the first supera self expanding stent system (sess) was advanced to the lesion and the stent was deployed.The 6x100mm 120mm supera stent was then implanted in the target lesion in an overlapping fashion.An unspecified post dilation device was advanced, and the second stent was noted to have shifted; therefore, a third supera stent was implanted to cover the gap between the two previous supera stents.Prior to reinserting the dilation device, the device was being flushed when the tip of the second supera delivery nose was noted to be inside the balloon.There was no adverse patient effects and no clinically significant delay in the procedure.Returned device analysis identified that a ratchet ear of the device was separated and not returned.There is the potential the separated portion remains in the anatomy.No additional information was provided.Was being flushed when the tip of the second supera delivery nose was noted to be inside the balloon.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip material separation was able to be confirmed.The reported stent migration was unable to be replicated in a testing environment as it was based on operational circumstances.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after successful deployment of the 6x100mm 120mm supera stent during removal the tip inadvertently got caught on the deployed stent resulting in the reported stent migration and ultimately resulted in the reported tip material separation/noted tip jacket and inner member separations.Manipulation of the compromised device resulted in the noted device damages (bunched inner member, bunched catheter shaft).Interaction of devices and/or manipulation of the device resulted in the noted ratchet ear break.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19346525
Report Number2024168-2024-06070
Device Sequence Number16815592
Product Code NIP
UDI-Device Identifier08717648211829
UDI-Public(01)08717648211829(17)250731(10)3082561
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberS-60-100-120-P6
Device Lot Number3082561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH; SUPERA STENT
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight93 KG